Azulfidine Overdose

If you take too much Azulfidine, symptoms of an overdose can include drowsiness, nausea or vomiting, abdominal pain, and seizures. The severity of these symptoms can be affected by how much of the drug was taken and if it was combined with other medications. Various treatment options are available for an overdose of Azulfidine, including taking certain medications, "pumping the stomach," and receiving supportive care.

Azulfidine Overdose: An Introduction

Azulfidine® (sulfasalazine) is a prescription medication that has been licensed to treat ulcerative colitis. It is part of a group of medications known as aminosalicylates. Azulfidine EN-tabs® is a delayed-release version that is approved to treat the following conditions:
 

What Are the Symptoms?

Symptoms of an Azulfidine overdose may include:
 
  • Nausea or vomiting
  • Abdominal pain (stomach pain)
  • Drowsiness
  • Seizures.
     

Treatment for an Overdose of Azulfidine

The treatment for an Azulfidine overdose will also vary. If the overdose was recent, a healthcare provider may place a tube into the stomach to "pump the stomach" or give certain medicines. However, once the drug has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment typically involves supportive care, which is treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for someone who has overdosed on Azulfidine may include:
 
  • Fluids through an intravenous line (IV)
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Azulfidine.
 
Top Foods to Fight Inflammation

Azulfidine Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.